Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 7, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Oct 26, 2006, 5:40 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 26, 2006, 12:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2006, 5:40 AM CDT (10:40 UTC)
- In effect from
- Oct 26, 2006, 12:00 PM CDT
- Expired
- Oct 27, 2006, 4:16 AM CDT
- In force
- 16 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3147 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 261040 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 540 AM CDT THU OCT 26 2006 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE FOUR CORNERS REGION WILL MOVE EAST ACROSS NORTHERN NEW MEXICO AND THE OKLAHOMA AND TEXAS PANHANDLES TODAY AND TONIGHT. THE RESULTING TIGHT PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. OKZ001>003-TXZ001>020-261845- /O.NEW.KAMA.WI.Y.0007.061026T1700Z-061027T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 540 AM CDT THU OCT 26 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES EFFECTIVE FROM NOON TODAY UNTIL 6 AM CDT FRIDAY. A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. THIS WILL CAUSE NORTHWEST TO NORTH WINDS TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 55 MPH POSSIBLE THIS AFTERNOON AND TONIGHT BEFORE DIMINISHING TOWARDS SUNRISE FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN AROUND BY THE EXPECTED WINDS. IN ADDITION...EXERCISE CAUTION IF YOU PLAN TRAVEL IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD ALSO BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST TO WEST ROADS SUCH AS INTERSTATE 40. $$ ANDRADE
3 follow-up statements
000 WWUS74 KAMA 261757 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1257 PM CDT THU OCT 26 2006 ...WINDY CONDITIONS EXPECTED THROUGH TONIGHT... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. THE RESULTING TIGHT PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TO CONTINUE THROUGH TONIGHT. OKZ001>003-TXZ001>020-270300- /O.CON.KAMA.WI.Y.0007.000000T0000Z-061027T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1257 PM CDT THU OCT 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. THIS WILL CAUSE NORTHWEST TO NORTH WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH AS 55 MPH POSSIBLE...BEFORE DIMINISHING TOWARDS SUNRISE FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN AROUND BY THE EXPECTED WINDS. IN ADDITION...EXERCISE CAUTION IF YOU PLAN TRAVEL IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ GOEHRING
000 WWUS74 KAMA 270206 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 906 PM CDT THU OCT 26 2006 ...WINDY CONDITIONS EXPECTED THROUGH TONIGHT... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST OF THE OKLAHOMA AND TEXAS PANHANDLES TONIGHT. THE RESULTING TIGHT PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TO CONTINUE THROUGH TONIGHT. OKZ001>003-TXZ001>020-271100- /O.CON.KAMA.WI.Y.0007.000000T0000Z-061027T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 906 PM CDT THU OCT 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL PULL AWAY FROM THE NORTHEAST TEXAS PANHANDLE THROUGH TONIGHT. THIS WILL CAUSE NORTHWEST TO NORTH WINDS IN THE 25 TO 35 MPH RANGE...WITH GUSTS AS HIGH AS 55 MPH POSSIBLE...BEFORE DIMINISHING TOWARDS SUNRISE FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-TO-SOUTH ROADS. EXERCISE CAUTION IF YOU PLAN TRAVEL IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. $$ COCKRELL
000 WWUS74 KAMA 270916 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 416 AM CDT FRI OCT 27 2006 OKZ001>003-TXZ001>020-271030- /O.CAN.KAMA.WI.Y.0007.000000T0000Z-061027T1100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 416 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY WHICH HAD BEEN IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. WINDS ARE DIMINISHING TO BELOW WIND ADVISORY LEVELS...AND THIS TREND WILL CONTINUE THIS MORNING AS THE POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM MOVES FURTHER AWAY FROM THE OKLAHOMA AND TEXAS PANHANDLES. $$ ANDRADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 5:20 AM CDT, 20 minutes earlier.
Area forecast discussion, Oct 26, 5:20 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
520 AM CDT THU OCT 26 2006
.DISCUSSION...
POWERFUL UPPER LOW SLOWER BY ABOUT 6 HRS AND NOT AS STRONG COMPARED
TO PREVIOUS RUNS 24 HRS AGO...AND IS REFLECTED BY ALL MODELS
SHOWING WINDS NOT GETTING INTO HIGH WIND CRITERIA TODAY. HAVE
CANCELLED HIGH WIND WATCH AND REPLACED WITH A WIND ADVISORY ALL ZNS
FROM NOON TODAY UNTIL 6 AM CDT FRIDAY. COULD BE A FEW LOCATIONS
THAT MAY REACH INTO HIGH WIND CRITERIA BUT DID NOT WANT TO GO WITH A
SHOTGUN APPROACH TO ACCOUNT FOR THAT. AS A RESULT OF A SLOWER
MOVEMENT TO UPPER LOW...STRONGEST WINDS TO OCCUR SOMETIME BETWEEN
18Z TODAY AND 12Z FRI. MAINTAINED A VERY TIGHT GRADIENT ON POPS WITH
70 TO 80 VALUES OK PNHDL...DOWN TO 20 VALUES SRN TX PNHDL...AND
EXTENDED THEM FURTHER INTO THE EVENING HOURS DUE TO SLOWER MOVEMENT
OF UPPER LOW. ALL SHORT RANGE MODELS DRAG THIS SYSTEM ACROSS AREA
FROM 18Z TO ABOUT 03Z. EXPECT RAPID IMPROVEMENT AFTER 09Z FROM W TO
E WHILE WINDS GRADUALLY DIMINISH TOWARDS 12Z TO BELOW ADVISORY
CRITERIA.
SOME BREEZY TO WINDY CONDITIONS EXPECTED FRIDAY WITH FURTHER
DIMINISHING DURG AFTERNOON. NICE WEEKEND IN STORE BEFORE NEXT
WEAKER COLD FRONT PUSHES THRU MONDAY NIGHT. THIS SYSTEM SHOULD MOVE
ACROSS WITH LITTLE FANFARE OTHER THAN SOME COOLING FOR TUE AND WED.
NO POPS AFTER TNGT. 00Z GFS AND ECMWF ARE IN GOOD AGREEMENT AND
ACCEPTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 39 64 37 / 20 20 0 0
BEAVER OK 60 37 66 34 / 70 80 0 0
BOISE CITY OK 50 35 63 34 / 70 70 0 0
BORGER TX 63 44 65 43 / 30 30 0 0
BOYS RANCH TX 62 39 65 35 / 20 20 0 0
CANYON TX 62 38 65 35 / 10 20 0 0
CLARENDON TX 69 45 67 40 / 10 20 0 0
DALHART TX 58 35 63 33 / 40 40 0 0
GUYMON OK 53 38 65 37 / 80 80 0 0
HEREFORD TX 62 37 65 34 / 10 10 0 0
LIPSCOMB TX 66 39 65 36 / 50 50 0 0
PAMPA TX 61 43 63 44 / 20 20 0 0
SHAMROCK TX 73 45 68 40 / 20 20 0 0
WELLINGTON TX 76 47 70 41 / 10 20 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES...BEAVER...CIMARRON...AND TEXAS.
TX...WIND ADVISORY FROM NOON THURSDAY TO 6 AM FRIDAY FOR THE
FOLLOWING ZONES...ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
&&
ANDRADEHazardous weather outlook, Oct 25, 1:00 PM CDT, 16 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED OCT 25 2006 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED OCT 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... ...HIGH WIND WATCH IN EFFECT FOR THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND THURSDAY NIGHT... VERY STRONG SUSTAINED WINDS OF AT LEAST 40 MPH...WITH HIGHER GUSTS... ARE POSSIBLE THURSDAY AND THURSDAY NIGHT WITH THE PASSAGE OF A POTENT STORM SYSTEM. LIGHT SNOW WILL ALSO BE POSSIBLE EARLY THURSDAY MORNING OVER THE WESTERN OKLAHOMA AND EXTREME NORTHWESTERN TEXAS PANHANDLES. AT THIS TIME...ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.